MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-4-3D-ES
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium prime coil prematurely detached after being unable to be detached.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the right ophthalmic artery.The max diameter was 5mm, and the neck diameter was 4mm.The patient's blood flow was normal, and the vessel tortuosity was moderate.It was reported that according to the normal operation procedure, the filled coil was unstable in the tumor.After deployed the stent, the embolization was continued.The coil was detached according to the standard procedure.When the guide wire was pushed, it was found that the coil was also withdrawn together.After repeatedly adjusted the microcatheter and pushed the guide wire, it still could not be detached.It was decided to slowly withdraw it from the body, but the coil was detached when it was halfway back.After discussion, it was decided to withdraw the microcatheter.When the microcatheter was withdrawn for a short distance, the coil went out the tip of the microcatheter more.It was decided to use a stent and a microcatheter to support it to exit it from the body.The coil was removed successfully, and the patient did not experience any injury or complications.
 
Event or Problem Description
Additional information was received indicating the manual detachment method was attempted once and pulled out half of the detachment wire.There was no kink/damage observed on the pushwire.The catheter model number was 105-5091-150 and the lot number was b299850.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): an axium prime coil was returned within a shipping box; within a sealed biohazard pouch; and within a dispenser track.Visual inspection/damage location details: the axium prime coil was returned within introducer sheath.The axium prime pushwire was found to be broken at break indicator.This is indicative that a manual detachment was attempted at this location.The coin was found against the lumen stop.The shield coil was found intact with the implant coil already detached.No other anomalies were observed.Testing/analysis (including sem reports): the distal outer jacket was removed, in order to gain access to the coin.The lumen stop and retainer ring were found to be visually in good condition.The coin was unable to be analyzed as it was inadvertently lost during removal of outer jacket.The lumen stop was found to be occluded with blood and unable to be measured accurately.The retainer ring was found to be occluded with blood and unable to be measured accurately.No other anomalies were observed.Conclusion: based on the analysis performed, the customer report of ¿premature detached from non-detachment¿ was confirmed as the axium prime pushwire was returned with the implant coil was already detached from the pusher.The cause for the delayed detachment could not be determined.Since the implant coil and detach element were not returned; therefore, any contributing factors could not be assessed.It is possible the blood residue found under the outer liner may have contributed to the non-detachment as it would increase resistance when the release wire and coin is being pulled away from the lumen stop.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13619993
Report Number2029214-2022-00322
Device Sequence Number11854330
Product Code KRD
UDI-Device Identifier00847536031920
UDI-Public00847536031920
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2024
Device Model NumberAPB-3-4-3D-ES
Device Catalogue NumberAPB-3-4-3D-ES
Device Lot NumberB251423
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer03/01/2022
07/25/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date03/27/2022
08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient SexMale
Patient Weight65 KG